Post # 1
I just started BC today. I’ve never used it before and I wanted to go on it to make sure I wouldn’t have my period on our wedding cuz that would be the suck.
I’ve been wondering about the side effects though. When do you start noticing them? How severe were they?
I know it’s different for everyone but my biggest concern is w/ nausea. I’m afraid 1) I’ll throw the pill up…then what? or 2) I’ll throw up at work–how embarassing??
How long did your negative side-effects last or did they ever go away? I’ve heard 3 months is what it takes to really get used to the pill which is why i started in Dec for the May wedding.
Post # 3
I’ve never had any major negative side effects.
The only differences I notice when I’m on BC is that I don’t get cramps or other PMS symptoms, and I’m slightly less “frisky”.
Post # 4
I’ve been on them for 17 years and never had any major side effects. In fact I’ve had positive effects in that they made my boobs bigger and my skin complexion better. The only side effect when I first started was spotting for the first 2-3 months. This still happens occasionally since I’m on low-dose pills, but it’s very minor and just a small nuisance. I just wear pantiliners if/when it happens.
Post # 5
I didn’t have any side effects either. It shouldn’t really make you nauseous, but if it does just take it with food or right before bed.
Post # 6
I had major side effects when I was taking it for cramps, I had major mood swings for about 3 weeks out of my cycle. To top it off, it didn’t stop the cramps. I stopped taking it after about 5 months. I never felt any nausea, but it did make my migraines much worse.
I recommend keeping a journal, write notes about when you take the pill, how you feel a little bit after, and how you feel generally (you know: breasts feel swollen, slight spotting, clearer skin, whatever) That way if you think you need a dosage change or a different type of BC, you can be specific with your gynecologist with what symptoms you are having at what point in your cycle.
Post # 7
@Rubies: That’s a really good idea. Maybe I’ll see if google health can help out with keeping track.
my doc put me on one of the lowest dose formulas so i’m hoping that will mean no ill effects
Post # 8
I dont really have any side effects except a decreased libido(FI hates that) but on the positive side my periods are lighter and I get no cramps at all anymore. If you start having a lot of side effects I would try to switch to anotehr BC.
Post # 9
The side effects vary widely from person to person. That said, the first 3 months are usually the strongest side effects – while your body is adjusting to the new hormones.